Hoarse voice during FLOT treatment

  • 3 replies
  • 47 subscribers
  • 368 views

Hi,

My dad has just had his second cycle of FLOT. I've noticed since yesterday that his voice is more hoarse than before. I know the nurses explained about one of the drugs (oxilplatin) making you very sensitive to cold things and when he left hospital yesterday he was wrapped up particularly around his neck/ mouth area. There is a risk of a laryngeal spasm occurring if you expose the throat to cold air or cold foods/drinks. Apparently this is a temporary feeling but it can be quite frightening.I just wondered if anyone had experienced hoarseness after chemo treatment or had any of these spasms and if so how you dealt with it? Thanks x

  • Hi ..My husband didn’t experience any spasms but he certainly had a hoarse and changeable voice during and after his chemo treatments ..No one really explained why it happened but as his oncologist showed no concern we just accepted it as one small side effect… It rectified itself a couple of weeks after his last cycle ..Hope your Dad is coping ok ..Regards J 

  • Hi, my husband also experienced hoarsenss and did have a spasm when taking water (which wasn't that cold).  Recommend lots of hot drinks and the hoarseness will improve before the next cycle.  Hot food and drinks are the way to prevent the spasms - we kept a flask of hot water beside the bed at night, in case he got thirsty, as it was summer and hot outside.  Even things like fruit had to be taken out of the fridge for hours before he could eat them.  If a spasm occurs, encourage your dad to breath through it (its easy to panic) and sip a hot drink asap after the spasm.  Prevention is better than having one though!  The kettle will be on a lot!  Hope your dad is Ok.

  • Thanks for the tips! Yes dad is having to drink warm water. He hasn't had one of these spasms, (and hope he doesn't!) I was just worried the hoarseness was related to it. Appreciate your advice, thank you x